Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 301, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2021, 10:59 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 11, 2021, 11:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 63 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3394 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
690
WUUS54 KOUN 120359
SVROUN
OKC053-071-120415-
/O.NEW.KOUN.SV.W.0301.210612T0359Z-210612T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1059 PM CDT Fri Jun 11 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Kay County in northern Oklahoma...
East central Grant County in northern Oklahoma...
* Until 1115 PM CDT.
* At 1059 PM CDT, a severe thunderstorm was located 4 miles northeast
of Tonkawa, moving south at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Blackwell, Tonkawa, Lamont, Deer Creek and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3684 9762 3686 9720 3667 9712 3666 9754
TIME...MOT...LOC 0359Z 343DEG 28KT 3673 9725
HAIL...1.00IN
WIND...70MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:33 PM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 2:33 PM CDT, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
233 PM CDT Fri Jun 11 2021
...New LONG TERM, UPPER AIR...
.SHORT TERM...
(This evening through Saturday)
Issued at 205 PM CDT Fri Jun 11 2021
A stronger wind today is providing a "little" relief from the heat
and humidity this afternoon. This evening and overnight, strong to
severe thunderstorms may move across mainly north central and
central Oklahoma. An area of storms over northeast Kansas will
continue to move southward through the afternoon. How far west
storms will develop is still questionable given very warm
temperatures around 7h (strong cap).
Despite a strong cap, convection should organize enough to our north
to generate a strong and deep enough cold pool for storms along and
east of Highway 81. Storms across north central Oklahoma will have
the potential for hail, damaging winds and perhaps isolated flooding
rainfall. Farther south intensity should decrease through the
evening with a continued risk of damaging winds and maybe heavy
downpours in central Oklahoma.
If storms remain organize enough, convective outflow winds and a
weak cold front will bring some relief from the humidity to most
areas by Saturday morning.
Strong heating and evapotranspiration on Saturday may result in
afternoon heat index values around 105, mainly across the southern
half of Oklahoma and western north Texas. For now will likely hold
off on extending the advisory until the influence from possible
convection is better understood.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 225 PM CDT Fri Jun 11 2021
The subtropical ridge will remain over the western United States
through next week. Oklahoma and north Texas will initially be on the
northeast periphery of the ridge, but for most of next week will be
on the eastern edge of the ridge. The winds aloft will shift from
northerly this weekend to more northeasterly for most of next
week. Nighttime MCSs, if they happen, will be mainly confined to
our far western counties early Sunday, and west of our forecast
area after that.
Models do show occasional small shortwave troughs riding the
periphery of the ridge, so there is a possibility of convection
developing with assistance from those waves, but predictability is
almost nil at this point.
With a general lack of rainfall after tonight the ground should
begin to dry out. This, along with less moisture input from the
Gulf of Mexico, should help lower daytime dew point temperatures
next week.
Also, just past the range of this forecast, models are fairly
insistent that there will be a tropical cyclone in the northern
Gulf of Mexico or somewhat inland. This could bring rain or
thunderstorms to our southeastern counties (at least) for next
weekend.
CmS
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Jun 11 2021
VFR conditions are expected at all TAF sites through about
2Z Saturday. After 2Z, thunderstorms may impact terminals in
and around PNC/SWO with MVFR to IFR visibility possible. Strong
wind gusts may also occur mainly out of the north and northeast.
Thunderstorms may also impact operations around OKC/OUN, mainly
after 4-5Z. Otherwise VFR conditions will prevail with a gradual
shift in the wind to east and northeast. The wind shift will be
associated with a front currently across northwest Oklahoma and
potential outflow winds.
&&
.UPPER AIR...
Issued at 225 PM CDT Fri Jun 11 2021
An Upper Air flight is planned for 00Z Saturday (7 pm this
evening).
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 91 70 91 / 30 10 10 0
Hobart OK 72 94 71 94 / 10 0 10 10
Wichita Falls TX 73 96 73 94 / 20 0 10 0
Gage OK 68 91 68 93 / 10 0 10 10
Ponca City OK 71 90 68 91 / 50 10 0 0
Durant OK 72 92 73 94 / 30 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ005>008-011>042-
044>046-050.
TX...Heat Advisory until 7 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...06
LONG TERM....23
AVIATION...06Hazardous weather outlook, Jun 11, 8:53 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 853 PM CDT Fri Jun 11 2021 OKZ004>048-050>052-TXZ083>090-130200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 853 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms tonight across parts of central and north central Oklahoma, north and east of a line from Nash to Cogar to Wayne and Holdenville. A Marginal Risk exists to the south of the Slight Risk including southern Oklahoma and portions of western north Texas, north and east of a line from Altus to Wichita Falls. Storms along and ahead of a cold front across central and eastern Kansas will move south into northern Oklahoma this evening, then toward central Oklahoma by late evening. Damaging wind gusts of 60 to 80 mph and hail to the size of golfballs will be the primary hazards. The storms are expected to weaken as they move into southern Oklahoma late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... Heat index values will climb to between 100 and 105 across the southern half of Oklahoma and western north Texas Saturday and Sunday. .Thunderstorms... There is a chance of a few storms both Saturday night across parts of western Oklahoma and western north Texas. Severe weather is not anticipated with this activity at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 11, 10:17 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1017 PM CDT Fri Jun 11 2021 OKZ008-120330- Kay OK- 1017 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 1030 PM CDT... AT 1015 PM CDT, a severe thunderstorm was located near Chilocco, moving south at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 60 MPH... Locations impacted include... Newkirk, Kildare, Chilocco, Hardy, northwestern Kaw Lake and Peckham. LAT...LON 3700 9676 3680 9692 3677 9718 3700 9731 TIME...MOT...LOC 0315Z 345DEG 38KT 3698 9713 WR
Local storm report, Jun 11, 10:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1059 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 5 SW BLACKWELL 36.75N 97.35W
06/11/2021 M64 MPH KAY OK AWOS
&&
PWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:17 PM CDT | Special Weather Statement | OUN | Kay | 13 min |
| Jun 11, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 40 min |
| Jun 11, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 27 min |
| Jun 11, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 52 min |
| Jun 11, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 46 min |
| Jun 11, 11:34 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Jun 11, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 47 min |
| Jun 12, 12:01 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Logan | 29 min |
| Jun 12, 12:10 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jun 12, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 33 min |
| Jun 12, 12:33 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jun 12, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne | 31 min |
| Jun 12, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 40 min |
| Jun 12, 1:07 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Jun 12, 1:42 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Cleveland, Grady, Lincoln, McClain and 3 more | 48 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 41 min |
| Jun 12, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 38 min |
| Jun 12, 2:40 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 35 min |
| Jun 12, 2:45 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 12, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain, Stephens | 45 min |
| Jun 12, 3:10 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Seminole | 50 min |
| Jun 12, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 3 more | 51 min |
| Jun 12, 3:58 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Pontotoc | 32 min |
| Jun 12, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Johnston, Love and 3 more | 43 min |
| Jun 12, 4:49 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Jefferson, Johnston, Love, Marshall | 41 min |
| Jun 12, 5:33 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.